Well, Strattera is "Classified as a norepinephrine (noradrenaline) reuptake inhibitor, atomoxetine is approved for use in children, adolescents, and adults. However, its efficacy has not been studied in children under six years old. Its advantage over stimulants for the treatment of ADHD is that it has less abuse potential than stimulants, is not scheduled as a controlled substance and has proven in clinical trials to offer 24-hour coverage of symptoms associated with ADHD in adults and children.
Full therapeutic effects of atomoxetine may take at least a week to be felt. Atomoxetine should be taken for 6–8 weeks before deciding whether it is effective or not. Many people respond to atomoxetine who don't respond to stimulants. Atomoxetine has a low abuse potential. Atomoxetine may be preferred over amphetamine-based stimulants in patients with psychiatric disorders, those who cannot tolerate stimulants and those with a substance misuse recurring history." From Wikipedia
My guess is that it will take a while before you start to notice it. And I would be very surprised that a psyc has not already tried it with you, but it is a newer drug.
I have never seen any proven evidence of a non-prescription natural alternative - sorry :(
There are resources that help people deal with ADHD. The book I usually recommend is, "The ADD/ ADHD Answer book," by Susan Ashley. While it covers a lot of ground, there is not a lot aimed at adult ADHD - although, the symptoms are the same at all levels. She also lists a lot of resources that might prove helpful.
Frankly, you are on such a high dose of Ritalin - I would think that you need to be very careful how you come off of it. And should do so only under a doctors help.
Finally, I don't know what kind of a job that you have, but many times there are ways to compensate for lack of focus. I guess what bothers me is - is it the lack of focus or the stimulants that you miss the most? Hope, just a little of this is helpful! Good Luck!
You should live in California, there you would get a natural, and legal remedy to help you out....
As it seems to me however it is not strange that you have anxiety/panic with that kind of doses, you will experience the same effect as if you 5-6gr of coke a day, and they end up killing themselves due to the high and lowes....
What I´m getting a little confused by is that "our" meds will take away the need for more if taken as they should, to little or too much will make you nervous, and all the other things you describe. So maybe you should try other meds, strattera maybe? Remember that one type of med isn´t necessarly right for you even though it shows good results on others, I know, been there, done that ;)
One thing is certain, when I overmedicated myself I had more problems than ever focusing, and every little thing was harder to do than ever.
Be carefull, and good luck mate.
Btw, just forgot....
Not drinking or eating (I suspect you don´t with that kind of dosage) will slow further down dopamine exchange in your brain, and it will make you more depressed.
So if you don´t eat well enough, please drink a lot of fluids, up to 5ltrs a day. But do try to eat as well! Avoid coffee and tea as they will dry you out, and be carefull with salts since they will bind fluids in your body dehydrating you even more.